New York, 2012Hail and Damaging Winds in New York, August 9, 2012
August 9, 2012 · NWS BUF · 4 events in 2 counties and zones
A weak frontal boundary was the focus for thunderstorms which developed during the evening. The thunderstorms produced damaging wind estimated at 55 to 60 mph and hail up to nickel-sized.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $28,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary was the focus for thunderstorms which developed during the evening. The thunderstorms produced damaging wind estimated at 55 to 60 mph and hail up to nickel-sized. The thunderstorms winds downed trees and power lines near Olean, Bedford Corners and Bolivar. Hail was also reported in Bolivar.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Aug 9, 6:02 PM EST, 13 minutes earlier.
Area forecast discussion, Aug 9, 6:02 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
702 PM EDT THU AUG 9 2012
.SYNOPSIS...
AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR MID AUGUST WILL TRACK
FROM THE OHIO VALLEY TO LAKE ERIE TONIGHT...BEFORE SLOWLY LIFTING
NORTHEAST ACROSS ONTARIO AND QUEBEC FRIDAY THROUGH SUNDAY. THIS
SYSTEM SHOULD BRING SOME MUCH NEEDED RAINFALL TO THE REGION TONIGHT
THROUGH SATURDAY MORNING...WITH SOME LAKE EFFECT RAIN SHOWERS THEN
POSSIBLY AFFECTING AREAS DOWNWIND OF THE LAKES SATURDAY NIGHT AND
SUNDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
THROUGH EARLY EVENING...THE MOST SIGNIFICANT SHOWERS AND
THUNDERSTORMS HAVE LARGELY STEERED CLEAR OF OUR CWA IN WESTERN NEW
YORK. THIS IS LIKELY TO CHANGE...AS RADAR TRENDS AND THE LATEST
HRRR RUNS SUGGESTS HEAVY RAIN WILL STREAM UP A BOUNDARY EXTENDING
FROM SW-NE FROM EASTERN OHIO...TO NORTHWESTERN NEW YORK...TO WEST-
CENTRAL NEW YORK. FOLLOWING THIS TREND...EXPECT THE GREATEST
POTENTIAL FOR HEAVY RAIN WILL BE IN CATTARAUGUS/ALLEGHENY/LIVINGSTON
COUNTIES. WHILE STORMS SHOULD GRADUALLY WEAKEN WITH THE LOSS OF
DAYTIME HEATING...GIVEN THE UPPER FLOW IS PARALLEL TO THE
DEVELOPING LINE...CAN SEE THE POTENTIALLY FOR LOCALLY HEAVY
RAINFALL IN EXCESS OF TWO INCHES IN THIS REGION. THIS COULD POSE A
THREAT FOR FLASH FLOODING IF THE HRRR FORECAST PANS OUT. UPDATE
INCLUDES MENTION OF HEAVY RAINFALL IN THESE COUNTIES...AND PERHAPS
IN COUNTIES NEARBY THIS EXPANDING FINGER OF MOISTURE.
OTHERWISE...A MORE STRATI-FORM AREA OF SHOWERS ACROSS WESTERN LAKE
ONTARIO WILL DRIFT TO THE NORTHEAST. THIS MAY EXPAND AND CLIP
WESTERN NEW YORK...BUT FEEL QPFS WITH THIS SHOULD LARGELY BE ON
THE LIGHT SIDE COMPARED TO STORMS EXPANDING INTO THE SOUTHERN TIER.
AFTER THAT...ACTIVITY SHOULD BECOME MORE WIDESPREAD...BUT ALSO
MORE STRATIFORM AS THE MAIN SURFACE WAVE LIFTS NORTHEAST INTO
LAKE ERIE...WITH STRENGTHENING WARM AIR ADVECTION AND JET DYNAMICS
OUT AHEAD OF THE LOW HELPING TO FORCE THE DEVELOPMENT OF MORE
WIDESPREAD SHOWERS ACROSS THE AREA...ALONG WITH SOME EMBEDDED
THUNDER GIVEN THE CONTINUED PRESENCE OF ELEVATED INSTABILITY. WILL
HAVE POPS INCREASING TO THE LIKELY AND CATEGORICAL RANGES DURING
THIS TIME FRAME...WITH THE HIGHEST PRECIP CHANCES FOCUSED NORTH OF
THE WARM FRONT...OR ACROSS FAR WESTERN NEW YORK...PORTIONS OF THE
GENESEE VALLEY...AND NORTH COUNTRY.
DURING THE COURSE OF FRIDAY...THE SURFACE LOW WILL LIFT NORTH INTO
SOUTHERN ONTARIO...WITH ITS ASSOCIATED WARM FRONT/BELT OF WARM
ADVECTIVE PRECIP GRADUALLY SHIFTING NORTH INTO ONTARIO AND THE SAINT
LAWRENCE VALLEY WITH TIME. AT THE SAME TIME...ITS TRAILING COLD
FRONT WILL SLIDE EAST INTO FAR WESTERN NEW YORK. COUPLED WITH HEIGHT
FALLS AND AN INCREASINGLY DIFFLUENT FLOW ALOFT ASSOCIATED WITH THE
APPROACHING PARENT UPPER LEVEL LOW...THIS FEATURE WILL LIKELY SET
OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THAT WILL WORK ACROSS
THE AREA FROM WEST TO EAST FRIDAY AFTERNOON. NEEDLESS TO SAY...ALL
OF THIS WILL RESULT IN RATHER HIGH PRECIPITATION CHANCES CONTINUING
RIGHT THROUGH FRIDAY...WITH A MIX OF HIGH LIKELY TO CATEGORICAL POPS
AGAIN IN THE FORECAST.
IN TERMS OF SEVERE WEATHER POTENTIAL...THIS SHOULD REMAIN RELATIVELY
LOW THIS EVENING WITH THE AREA OF THE GREATEST INSTABILITY REMAINING
LARGELY TO OUR SOUTH AND EAST...THOUGH WE WILL STILL NEED TO KEEP AN
EYE ON ANY ADDITIONAL CONVECTION THAT POPS ALONG OUR SOUTHEASTERN
PERIPHERY. LIKEWISE...DIMINISHING SURFACE-BASED AND MIXED-LAYER
INSTABILITY AFTER SUNSET WILL ALSO RESULT IN THE SEVERE WEATHER
PROBABILITIES REMAINING VERY LOW TONIGHT. AS FOR FRIDAY...FAIRLY
PERSISTENT CLOUD COVER AND MORNING/EARLY AFTERNOON SHOWER ACTIVITY
SHOULD HELP TO HOLD INSTABILITY LEVELS DOWN IN ADVANCE OF THE
APPROACHING COLD FRONT...WHICH SHOULD HELP TO AGAIN LEAD TO A
REDUCED SEVERE RISK. THIS SAID...WE WILL AGAIN NEED TO KEEP AN
EYE ACROSS FAR SOUTHERN PORTIONS OF THE AREA FOR ANY BREAKS/POCKETS
OF BETTER HEATING THAT COULD LEAD TO LOCALIZED STRONGER CONVECTIVE
DEVELOPMENT...ESPECIALLY GIVEN THE PRESENCE OF A MID LEVEL JET
ENCROACHING FROM THE SOUTH.
AS FOR RAINFALL AMOUNTS...IF CURRENT MODEL PROJECTIONS HOLD TRUE...A
CONSENSUS OF THE NAM/GFS/ECMWF AND HPC GUIDANCE SUGGESTS THE
POTENTIAL FOR AS MUCH AS ONE TO ONE AND A HALF INCHES OR RAIN
THROUGH FRIDAY...WITH THE HIGHEST AMOUNTS MOST LIKELY ACROSS
NORTHERN SECTIONS...AND THE LOWEST AMOUNTS MORE PROBABLE ACROSS
INTERIOR PORTIONS OF THE SOUTHERN TIER/FINGER LAKES. GIVEN THE DRY
WEATHER OF THIS SUMMER...SUCH RAINFALL IS LIKELY TO BE LARGELY
BENEFICIAL AND NOT LIKELY TO CAUSE WIDESPREAD FLOODING CONCERNS...
THOUGH HIGHLY LOCALIZED FLOODING ISSUES WOULD STILL BE POSSIBLE
WITHIN INDIVIDUAL STORMS/STRONGER CONVECTIVE ELEMENTS.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
SHORT TERM MODELS REMAINING CONSISTENT IN SHOWING A DEEP DRY SLOT
SURGING INTO THE REGION ON THE EASTERN SIDE OF THE HIGHLY ANOMALOUS
UPPER CIRCULATION. THIS SHOULD EFFECTIVELY DIMINISH THE STEADIEST
PRECIPITATION FROM WEST TO EAST FRIDAY NIGHT THROUGH SATURDAY.
HOWEVER...WRAP AROUND MOISTURE BEGINS TO WORK INTO WESTERN SECTIONS
DURING THE DAY SATURDAY...EVENTUALLY PUSHING THROUGH EASTERN
SECTIONS BY SATURDAY NIGHT. THE POTENTIAL FOR LAKE EFFECT/ENHANCED
RAINS BECOME INTERESTING SATURDAY NIGHT INTO EARLY SUNDAY...
ESPECIALLY OFF LAKE ERIE AS 850 MB DELTA T VALUES NEAR 15C WITH WELL
ALIGNED WEST SOUTHWEST TRAJECTORIES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
LATEST MEDIUM RANGE MODELS AND ENSEMBLES IN FAIR AGREEMENT THROUGH
THE PERIOD WHICH IS BASICALLY TO SUGGEST BROAD UPPER LEVEL TROUGHING
ACROSS THE NORTHEAST CONUS...ALTHOUGH THE PERIOD WILL START WITH A
PERIOD OF RIDGING. THE WEAK RIDGING ALOFT AND AT THE SURFACE WILL
PROVIDE DRY CONDITIONS FOR MONDAY. THIS LOOKS TO BE JUST A BRIEF
PERIOD AS ADDITIONAL SHORT WAVE ENERGY DROPS THROUGH THE BROAD
TROUGH BY EARLY TUESDAY WITH A RENEWED THREAT FOR CONVECTION LATE
MONDAY NIGHT AND TUESDAY. ADDITIONAL CHANCES FOR CONVECTION WILL
DEVELOP ALONG AND AHEAD OF THE SURFACE COLD FRONT DROPPING DOWN
ACROSS THE REGION LATE TUESDAY NIGHT AND WEDNESDAY. HIGH PRESSURE
NOSING DOWN IN WAKE OF THE FRONT SHOULD BRING DRIER CONDITIONS FOR
THURSDAY.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AREA RADARS SHOWING SCATTERED POCKETS OF RAIN SHOWERS CONTINUING TO
MOVE NORTHEASTWARD THROUGH PORTIONS OF WESTERN AND NORTHERN NEW YORK
THIS AFTERNOON. AN AREA OF CLEARING WILL BRIEFLY MOVE INTO WESTERN
AND NORTHERN NEW YORK DURING THE MID TO LATE AFTERNOON HOURS
PROVIDING MAINLY VFR CONDITIONS...HOWEVER THIS ADDITIONAL HEATING
WILL TEND TO MAKE THINGS A BIT MORE UNSTABLE AND POSSIBLY LEAD TO
THE DEVELOPMENT OF SOME ISOLATED THUNDERSTORM ACTIVITY. CIGS WILL
THEN THICKEN AND LOWER AGAIN LATER THIS EVENING. VFR CONDITIONS ARE
EXPECTED THROUGH THE EVENING...THEN POSSIBLY GOING MVFR AT TIMES
DURING THE OVERNIGHT HOURS. STEADIER RAIN/MVFR CONDITIONS AFTER 06Z
WILL TAPER OFF TO SCATTERED SHOWERS LATER IN THE MORNING/EARLY
AFTERNOON.
OUTLOOK...
FRIDAY NIGHT...MVFR IN SCATTERED SHOWERS.
SATURDAY...VFR/MVFR IN SCATTERED SHOWERS.
SUNDAY...MAINLY VFR.
MONDAY...VFR.
TUESDAY...VFR...CHANCE OF SHOWERS.
&&
.MARINE...
AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR MID AUGUST WILL TRACK
FROM THE OHIO VALLEY TO LAKE ERIE TONIGHT...BEFORE SLOWLY LIFTING
NORTHEAST ACROSS ONTARIO AND QUEBEC FRIDAY THROUGH SUNDAY. THIS
SYSTEM WILL KEEP UNSETTLED WEATHER ACROSS THE LOWER LAKES REGION
THROUGH THE UPCOMING WEEKEND.
IN TERMS OF WINDS AND WAVES...A MORE NORTHWESTERLY TRACK OF THE LOW
COMPARED TO EARLIER PROJECTIONS WILL LEAD TO A SOMEWHAT WEAKER
EASTERLY TO NORTHEASTERLY FLOW ON LAKE ONTARIO LATER TONIGHT AND
FRIDAY MORNING...WHICH SHOULD RESULT IN CONDITIONS REMAINING BELOW
SMALL CRAFT ADVISORY CRITERIA THROUGH THAT TIME. WINDS WILL THEN
VEER TO SOUTHERLY ON FRIDAY FOLLOWING THE PASSAGE OF A WARM
FRONT...BEFORE TURNING SOUTHWESTERLY AND STRENGTHENING FRIDAY NIGHT
AND SATURDAY IN THE WAKE OF A COLD FRONT. COUPLED WITH THE ARRIVAL
OF COOLER AIR ALOFT...THIS MAY LEAD TO ADVISORY-LEVEL CONDITIONS
DEVELOPING ACROSS PORTIONS OF THE LAKES FRIDAY NIGHT AND SATURDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.
&&
SYNOPSIS...JJR
NEAR TERM...APFFEL/JJR
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...JM/SMITH
MARINE...JJR
Hazardous weather outlook, Aug 9, 8:35 AM EST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
935 AM EDT THU AUG 9 2012
NYZ001>006-008-010>014-019>021-085-101345-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
935 AM EDT THU AUG 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...WITH THE MAIN THREAT BEING ISOLATED AREAS OF
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A LOW PRESSURE SYSTEM WILL SLOWLY MOVE FROM THE OHIO VALLEY AND
INTO THE LOWER GREAT LAKES THROUGH FRIDAY NIGHT BRINGING THE
LIKELIHOOD OF WIDESPREAD HEAVY RAIN TO THE AREA. 1 TO 2 INCHES OF
RAIN ARE CURRENTLY EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE
CREATING A POTENTIAL FOR LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ030-042>045-062>065-NYZ007-SLZ022-024-101345-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
JEFFERSON-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
935 AM EDT THU AUG 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO...CENTRAL NEW YORK AND SAINT LAWRENCE RIVER.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...WITH THE MAIN THREAT BEING ISOLATED AREAS OF
STRONG WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Aug 9, 2:59 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
359 PM EDT THU AUG 9 2012
NYZ008-092100-
LEWIS NY-
359 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL
LEWIS COUNTY...AND MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
CONSTABLEVILLE...
PORT LEYDEN AND LYONS FALLS...
LAT...LON 4342 7552 4342 7554 4352 7562 4375 7513
4374 7511 4362 7510
TJPSpecial weather statement, Aug 9, 5:56 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
656 PM EDT THU AUG 9 2012
NYZ020-021-092345-
ALLEGANY NY-CATTARAUGUS NY-
656 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS LOCATED OVER SOUTHEAST CATTARAUGUS COUNTY
MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ACCOMPANYING THESE
STORMS MAY CAUSE PONDING OF WATER ON AREA ROADS AND SOME FLOODING
IN LOW LYING AND POOR DRAINAGE AREAS. THE HEAVIEST RAIN WILL
IMPACT AN AREA STRETCHING FROM PORTVILLE TO ANGELICA WHERE 1 TO 2
INCHES OF RAIN IS POSSIBLE BETWEEN 7 PM EDT AND 8 PM EDT.
SMALL HAIL AND WIND GUSTS UP TO 35 MPH ARE ALSO POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 4208 7854 4241 7801 4219 7780 4199 7826
4200 7846
TJPThunderstorm Wind, Cattaraugus
- When
- August 9, 6:15 PM EST
- Where
- Cattaraugus County, 0.86 mi NE of Olean
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.090, -78.420
Law enforcement reported trees and wires down.
Thunderstorm Wind, Allegany
- When
- August 9, 6:29 PM EST
- Where
- Allegany County, 2.14 mi SSW of Obi
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.050, -78.280
Law enforcement reported trees and wires down.
Hail, Allegany
- When
- August 9, 6:35 PM EST
- Where
- Allegany County, Bolivar
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.070, -78.170
Thunderstorm Wind, Allegany
- When
- August 9, 6:35 PM EST
- Where
- Allegany County, Bolivar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 42.070, -78.170
The public reported trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, August 9, 20121 injured · $4.1 million · 1.5 in hail · 20 events
- Damaging Winds and Lightning Strikes in Georgia, August 9, 20123 injured · $440,000 · 50 kt wind · 7 events
- Flash Flood and Hail in Louisiana, August 9, 2012$247,000 · 1.75 in hail · 23 events
- Flash Flooding and Damaging Winds in Arizona, August 9, 2012$456,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Indiana, August 9, 2012$95,000 · 2.25 in hail · 36 events
- Hail and Damaging Winds in Texas, August 9, 2012$218,000 · 1 in hail · 18 events
- Flash Flooding and Damaging Winds in Mississippi, August 9, 2012$179,000 · 56 kt wind · 15 events
- Hail and Damaging Winds in Pennsylvania, August 9, 20121 injured · $112,000 · 52 kt wind · 11 events
- Flash Flood and Damaging Winds in Nevada, August 9, 20128 injured · $11,000 · 51 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, August 9, 2012$61,000 · 1 in hail · 10 events
- Flash Flood and Damaging Winds in South Carolina, August 9, 2012$54,000 · 55 kt wind · 7 events
- Damaging Winds in Arkansas, August 9, 2012$50,000 · 56 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411099, 411100, 411096, 411098.